MAUDE Adverse Event Report: BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER

BAYLIS MEDICALE CIE INC VERSACROSS ACCESS SOLUTION; INTRODUCER, CATHETER
Model Number VXSK0003
Medical Device Problem Codes Display or Visual Feedback Problem (1184); Positioning Problem (3009)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Pericardial Effusion (3271)
Date of Event 05/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.A separate report for versacross rf wire is going to be submitted.Detailed product information was not provided to bsc.Good faith efforts to obtain the information are in progress.Because the product is unknown, we are unable to provide the unique identifier (udi) and other specific product information at this time.A supplemental report will be filed if the information is received.
 
Event or Problem Description
It was reported a pericardial effusion (pe) and cardiac tamponade occurred.The procedure was cancelled.During a pulmonary vein isolation pulse field ablation procedure, a versacross access solution kit was selected for use.The patient was placed under general anesthesia.A pre-procedure transesophageal echocardiogram (tee) confirmed there was no clot in the appendage and there was no mention of a baseline effusion.The physician obtained groin access and intracardiac echocardiography (ice) was placed.The atrium was extremely dilated and the physician struggled to get the tip of the sheath on fossa.The dilator was withdrawn out of the body, more curve was added and placed it back into the body through the sheath that was in the body.With the extra curve placed on the dilator, the physician was able to get the sheath to reach the fossa.Once dropped onto the fossa, the radio frequency (rf) was applied for transseptal puncture (tsp).The tsp appeared to very superior and there was no clear tenting on ice.A bubble study was performed and there were bubbles in the left atrium (la) and it was confirmed the versacross sheath in the la.An arteriogram contrast shot was performed.At this point, the physician exchanged the versacross sheath for the faradrive.The physician struggled with getting the sheath across the tsp.It was attempted to predilate the tsp with just the faradrive dilator and was able to successfully get that across but not the sheath.Thus, a different faradrive sheath was opened but the same issue occurred.A 22f long dilator was requested to predilate the hole for the faradrive.Only the rf wire was in the la at this time.Before they opened the dilator, anesthesia noted that they were having issues maintaining the patients pressure.The physician checked for an effusion on ice but didn't see one.However, since the patients pressure didn't stabilize on a neo drip, a transthoracic echo was called.At that point there was a clear effusion.The case was then aborted.The physician decided to do a pericardiocentesis and 1900cc of blood were pulled back.The physician ordered two units of blood to be transfused.Cardiothoracic surgery was consulted and the patient was transferred to the operating room for a pericardial window as the effusion did not resolve.The patient was then admitted to the hospital.After checking in with the physician about 8 hours since the event occurred, the patient is doing well and expected to make a full recovery.The device is not expected to be returned for analysis (disposed).

Brand Name
VERSACROSS ACCESS SOLUTION
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BAYLIS MEDICALE CIE INC
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
mary crawford
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key22149117
Report Number2124215-2025-36751
Device Sequence Number20795829
Product Code DYB
UDI-Device Identifier00685447017066
UDI-Public(01)00685447017066
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K183655
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberVXSK0003
Device Catalogue NumberVXSK0003
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/15/2025
Initial Report FDA Received Date06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexUnknown